JournalsjemsVol. 16, No. 3pp. 597–618

On normal subgroups of compact groups

  • Dan Segal

    University of Oxford, United Kingdom
  • Nikolay Nikolov

    University of Oxford, UK
On normal subgroups of compact groups cover
Download PDF

Abstract

Among compact Hausdorff groups GG whose maximal profinite quotient is finitely generated, we characterize those that possess a proper dense normal subgroup. We also prove that the abstract commutator subgroup [H,G][H, G] is closed for every closed normal subgroup HH of GG.

Cite this article

Dan Segal, Nikolay Nikolov, On normal subgroups of compact groups. J. Eur. Math. Soc. 16 (2014), no. 3, pp. 597–618

DOI 10.4171/JEMS/441